Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
190 Doctors are Online

Noticed swollen eye, red and puffy nose. Took benadryl. What is the problem?

User rating for this question
Answered by
Practicing since : 2001
Answered : 11732 Questions
I woke up this morning with a swollen eye -- red and puffy toward my nose. Used a couple drops of Elestat, a cold compress and took Benadryl. Eye has gone down -- although it looks like I've been crying. Now my cheek is looking red and welted. This happened to me one month ago -- other cheek but eye wasn't involved. I do have allergies and they've been bothering me but not enough for this kind of reaction -- although last couple days I wasn't taking Zrytec regularly. Is this a Fall allergy that I just have to stay on top of? Anything else I can do or should watch for?
Posted Mon, 19 Nov 2012 in Asthma and Allergy
Answered by Dr. Rakhi Tayal 5 hours later
Thanks for posting your query.
From your description it seems to be an allergic eye reaction. You have managed it well by taking an anti allergic and doing a cold compress. You can apply local decongestant eye drops also for an earlier relief.
It usually takes 3-5 days to subside. Do watch out for any discharge from the eye and any itching which might be indicative of an eye infection.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor